Alert archive / Ohio / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 142, NWS Wilmington, OH

June 15, 2001Hamilton County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jun 15, 2001, 5:46 PM EDT for Hamilton County, Ohio. It was in force for 34 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 15, 2001, 5:46 PM EDT (21:46 UTC)
Expired
Jun 15, 2001, 6:20 PM EDT
In force
34 min
Issued by
NWS Wilmington, OH
Area
Whole counties

County Hamilton County, OH

The radar

The Cincinnati radar (KILN), 67 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 15, 5:47 PM EDTThunderstorm Wind 50 ECleves, OHTwo trees down in Whitewater Township

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.8 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2001-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 341 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2001-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
341 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
1238 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KILN 152150
SVRILN

OHC061-152220-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
546 PM EDT FRI JUN 15 2001

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HAMILTON COUNTY IN OHIO...

* UNTIL 620 PM EDT...

* AT 546 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER MONTGOMERY...MOVING NORTHEAST AT 25 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  SHARONVILLE...
  READING...
  MONTGOMERY...
  LOVELAND...
  BLUE ASH...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 2:53 PM EDT, 2 hours 53 minutes earlier.

Area forecast discussion, Jun 15, 2:53 PM EDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
253 PM EDT FRI JUN 15 2001

UPPER LOW IN SOUTH CENTRAL CANADA WILL DRAG A SHORT WAVE AND COLD
FRONT ACROSS OUR REGION THIS EVENING.  AS UPPER LOW MOVES TO
NORTHERN QUEBEC...A ZONAL FLOW WILL BE LEFT IN ITS WAKE OVER THE
NORTHERN CONUS...WITH RATHER HIGH H5 HEIGHTS REMAINING OVER THE OHIO
VALLEY.

MAIN CONCERN IS FOR SEVERE WEATHER LATE THIS AFTERNOON AND THIS
EVENING.  WATCH HAS BEEN ISSUED JUST WEST OF OUR AREA..THOUGH STORM
REPORTS HAVE BEEN LIMITED TO HEAVY RAIN AND GUSTY WINDS SO FAR.  OUR
AREA MAY BE MORE PRONE FOR SVR SINCE INSTABILITY IS GREATER
HERE...SO WE ARE CLOSELY MONITORING THE RADAR AS THE LINE MOVES IN.
SQUALL LINE IS ARRIVING AHEAD OF MODEL QPF PROJECTIONS...WITH ETA
STARTING PRECIP AT CVG AT 00Z.  FLOODING IS A CONCERN WITH OUR MOIST
SOIL AND ATMOSPHERE...THOUGH MODERATELY FAST STORM MOTION SHOULD
HELP.

REST OF FCST PERIOD LOOKS DRY WITH HIGH PRESSURE BUILDING IN RAPIDLY
TONIGHT BEHIND THE FRONT AND REMAINING THROUGH THE WEEKEND. ETA
SHOWS WEAK SHORT WAVE WITH LOW LEVEL CONVERGENCE EARLY ON
SUNDAY...BUT LITTLE MOISTURE IS INDICATED AND IT WILL BE COMING
THROUGH AT A DIURNALLY UNFAVORABLE TIME. THEREFORE ILL GO WITH
PARTLY CLOUDY FOR SUNDAY.

WARM WEATHER WILL PERSIST THROUGH THE WEEKEND...THOUGH PERHAPS NOT
AS WARM AS FWC SHOWS FOR DAYTIME HIGHS. ILL ADJUST FWC TEMPS UP FOR
TONIGHTS LOWS...AND DOWN FOR SATURDAYS AND SUNDAYS HIGHS.

ILN...NONE.

CONIGLIO

In the hours before

Local storm report, Jun 15, 1:43 PM EDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
143 PM EDT FRI JUN 15 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0715 PM    JEFFERSON TWP             OH   WIND DAMAGE
06/12/01   GREENE                         SEVERAL TREES UP TO 5 TO 6
                                          INCHES IN DIAMETER DOWN
                                          ACROSS SE PMART OF COUNTY

MDR

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 5:36 PM EDTSevere Thunderstorm WarningILNWarren39 min
Jun 15, 6:13 PM EDTSevere Thunderstorm WarningILNClark47 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.